Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
574118 tn?1305138884

does vitamin B bring mania

does this question sound logical. It is assumed that vitamin B lessens anxiety, but when I take it I found myself more energetic and HIGH. Is there a possibility of mania my first ennemy. Usually all sold vitamin B in the market is the triad : B1, B6, B12 and sometimes folic acid.

my question is there a possibility of mania or psychosis or at least irritability. What is the maximum safest dose of it, does the FDA addressed that. I read that Niacin (B3) can bring mania but it doesn't usually exist in my triplet (B1,B6,B12).
N.B: I take neurobion B1=100mg, B6=200mg, B12=200 micro

So Am I SAFE
thanks
5 Responses
585414 tn?1288944902
  Vitamin B in higher amounts can cause mania. I have experienced that concern myself as I take a full vitamin b supplement and have to avoid anything that has added vitamin b to it in larger amounts. Before I did I would experience mania. As with anything else there are noted concerns about what could be above an appropriate amount. The W.H.O. (World Health Organization) guidelines are generally the accepted figures for all vitamins and minerals and you can discuss that with your doctor.
Avatar universal
I would doubt it is going to cause mania since your body needs it.  Vitamin B deficiency can lead to a type of anemia, which can make you feel tired and low energy to begin with.  It could be you're feeling some energy because you were a bit deficient before beginning to take it.
Avatar universal
All those energy drinks, ei. 5 hr energy, are basically high doses of B vitamins with a cup of coffee worth of caffeine. I don't know that it would cause mania, but as mentioned above, in high doses could make it worse. B vitamins are like a stimulant to the brain. B deficiency causes low energy and depression, so high doses can do the opposite. I detoxed from methadone a year ago, I was taking a lot of b's and other vitamins. I had to cut them back as I healed and my need was lower. I had mental and physical side effects from too high a dose of supplements.
Avatar universal
I have given myself Vit B shots for a yr and a half once a month. It has not caused me to be manic. I do not know if it can in some people with Bipolar but I would hope your pdoc would know for sure or perhaps research.
Avatar universal
I just started taking vitamin B pills and it's definitely given me a much needed energy boost. I'm not sure about whether it causes mania or not in some people. But brain chemistry is so complex and individual, who knows. If it causes you to feel manic, then that's enough evidence that perhaps it's not good for you to take that much vitamin B. Perhaps you could take a lower dosage?
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.